MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, 20° HOODED, HXL/FMP, NEUTRAL, 44MM ID, MP10

ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, 20° HOODED, HXL/FMP, NEUTRAL, 44MM ID, MP10
Model Number 933-44-260
Health Effect - Clinical Code Fall (1848)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the patient falling the implant became dislocated and chipped off the liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient dislocated and chipped off the liner.The previous surgery and the revision detailed in this investigation occurred 7.7 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the patient falling.Agent has clearly mentioned that the patient fell became dislocated and chipped off the liner, it seems that the event may occurred due to trauma, patient noncompliance with medical instructions or patient activities.No additional information was submitted with the complaint regarding pre-existing conditions of the patient that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, 20° HOODED, HXL/FMP, NEUTRAL, 44MM ID, MP10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6815342
Report Number1644408-2017-00719
Device Sequence Number13487185
Product Code LPH
UDI-Device Identifier00888912100830
UDI-Public(01)00888912100830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number933-44-260
Device Catalogue Number933-44-260
Device Lot Number53925039A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR